💊 NCLEX-RN Exam Prep

A client receiving long-term treatment with a conventional antipsychotic medication develops rhythmic, involuntary movements of the tongue, jaw, and facial muscles, along with grimacing. The nurse identifies these symptoms as indicative of which adverse effect?

A Akathisia
B Dystonia
C Tardive dyskinesia
D Neuroleptic malignant syndrome

✓ Correct Answer: Option C

Tardive dyskinesia is a serious, often irreversible extrapyramidal side effect of long-term antipsychotic use, characterized by involuntary movements, particularly of the face, mouth, tongue, and limbs.

💡 Why is C) the correct answer?

The correct answer to the question "A client receiving long-term treatment with a conventional antipsychotic medication develops rhythmic, involuntary movements of the tongue, jaw, and facial muscles, along with grimacing. The nurse identifies these symptoms as indicative of which adverse effect?" is Option C: Tardive dyskinesia.

The other options — A) Akathisia, B) Dystonia, D) Neuroleptic malignant syndrome — are incorrect for this NCLEX-RN Exam Prep question. As explained above: Tardive dyskinesia is a serious, often irreversible extrapyramidal side effect of long-term antipsychotic use, characterized by involuntary movements, particularly of the face, mouth, tongue, and lim…

📚 About This NCLEX-RN Exam Prep Practice Question

This 3-level NCLEX-RN Exam Prep question from the Psychosocial Integrity topic is part of BrainForge Quiz's free exam preparation library. Each question includes the correct answer and a detailed explanation to help you understand the underlying concept, not just memorize the answer.

How to use this page: Read the question above, consider all four options (A through D), then check the highlighted correct answer and explanation. For active timed practice, start a free NCLEX-RN Exam Prep practice test or use flashcards for spaced repetition review.

Related NCLEX-RN Exam Prep Questions